MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 705031S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "following drilling, the drill sleeve and drill became stuck.The procedure was successfully completed using a different drill and sleeve.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since then device was returned for evaluation and matched the alleged failure.The device inspection revealed the following: drill bit and drill sleeve were received in a stuck condition, however both the devices were speared from each other.After disassembly, the drill was found damaged from where it was stuck.The area proximal to the flutes, and the flutes themselves were deformed sur to excess contact with the drill sleeve.The forefront of the drill is also deformed; it has become oval and especially at one location that material flows outwards from the ideal circular periphery which indicates that the drill drifted abnormally inside the fill sleeve on one direction during use resulting in excess friction and heat was produced, resulting in partial binding of both instruments.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of labelling did not indicate any abnormalities.No indications if material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user related issue.The event was caused due to misalignment of the drill inside the drill sleeve during use resulting in excess contact between the drill bit and drill sleeve.If more information if provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24028748
Report Number0008031020-2026-00019
Device Sequence Number18384963
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public(01)07613327083330(17)300131(10)9741AA
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705031S
Device Lot Number9741AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown